Bipolar When It Counts











{October 10, 2012}   Sleepy

So today Ian the complete opposite of yesterday. In case you didn’t read yesterdays post, i woke up after 3hours and couldn’t get back to sleep. I worked all day, then came home and stayed up till 130.

Today is a completely different story. I am exhausted. I didnt want to get out of bed. I did it though, as here i am, talking to you, dear reader. But i have to say that it was tough to get out of bed. And I still want to crawl back in and sleep. I won’t, but the temptation is definitely there.

That’s the thing. Some, okay, pretty much all of the meds we have to take as people with bipolar, they cause drowsiness. Its is one of the biggest problems we face. And its not one that people understand.

The other big problem is the weight gain. Lets face it. Psych meds can, and do make us gain weight. I gained 100 lbs the first year. Rough…

So, I hear the words fat and lazy A LOT. And that’s just it. Important neither. I have lots of energy  (duh, bipolar, lol).  I barely sleep most days and I work 2 jobs, plus I am writing all the time. And researching. And studying. And taking care of my family and my house. Yeah, Im really lazy…..

So, here is the question of the day. What side effects do you suffer from? If, of course, you are taking meds.

If you don’t take meds, your questions is this: What preconceived ideas do you have about people that could be explained by side effects from meds?

Thanks for reading! I look forward to hearing from you!

Advertisements


Tallulah "Lulu" Stark says:

Right now, I have some gnarly ones, because they’ve been changed.

I’m specifically on meds that don’t cause weight gain, because weight gain could be incredibly dangerous for me. That eliminates A LOT of medication, unfortunately.

Lamictal is causing me more headaches, emotional flattening, and aphasia. These are really, really uncommon. Well, except the headache. One in three gets that.

Abilify was causing upset stomach, restlessness, and a few other things I forget.

Xanax equals drowsiness, of course. Oh and TMI, low labido.

And I think that covers it. The doctor thought the Wellbutrin was causing mixed episodes and psychosis earlier in the year, but I think he’s wrong. Unless I’m suffering from some weird rebound depression.



I definitely get headaches. Pretty much all day every day. Tylenol is my friend lol.

I have never taken Lamictal. I hears it work pretty well though. What the generic name?

I understand the lack of options as it seems like all psych meds cause weight gain in some way or another. Some are minor, but others? No thank you.

I’ve had good results with wellbutrin. I suffer from rapid cycling with a few mixed episodes thrown in for good measure. My current cocktail seems to be working, although it can still improve.



Tallulah "Lulu" Stark says:

Generic is Lamotragine. Potato, pot-ah-toe. LOL.

I had rapid cycling, and then my medication cut that down. Unfortunately, I spent most of my last year in a mixed / manic state. It was really hard for me to tell the difference when they were just bleeding together so much. I have never had a year long episode before. It’s been, well, agonizing mainly. LOL.

I am mostly okay, most days. No worries.

My doctor tried to put me on Seroquil. I remember the argument we had about it. I gave him a flat out no. I know that part of me will spiral into an unmanageable depression if my weight gets out of control. It’s not something I’m going to be able to shrug off, you know? “Oh, the meds made me heavy.” It doesn’t fly.

Besides, I have zero cash to buy new clothes.



I know the feeling. I took Seroquel for a year. That was fun. I was a walking, talking, roly-poly zombie. And I’m still struggling to get the weight back off. Never again.

The last year has been bad for me too. In a manic fit I went off all my meds for about 3 months. I think. I’m really not quite sure. Most of the last 18 months are a blur.

My biggest problem now is my sleep. You read my post, so I hope the problem is pretty clear. If I don’t get enough sleep, I cycle badly through the day. If I get even 5 hours, its not so bad. Any more than 7 hours and its back to cycling. Such a narrow window.

I hope you are feeling a bit better now. The year is coming to a close and it sucks to start a new one a mess. I did last year and I hope not to have to do it again.



What have you got to say?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

et cetera
%d bloggers like this: